MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY EIGHT WIRE BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G21538
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in a white plastic bag.Provided with the return were four open pouches from the lot number provided in the report.The labels match the product returned.A photo was provided and reviewed.The photo shows one of the reported devices coiled, the distal end and proximal catheter are visible.The basket is fully advanced and appears to be fully formed, but the handle position is not visible in the photo.Buckling near the proximal shrink tubing is observed, evidence of the reported difficulty during retraction.Our laboratory evaluation of the products said to be involved confirmed the report.Devices #1-#4 were returned with the baskets fully advanced.Buckling of the proximal catheter near the shrink tubing was noted on all 4 devices.During functional testing, the baskets were not able to retract when attempting retraction while in a relaxed, uncoiled, position on the table top.All 4 baskets would encounter strong resistance when attempting to collapse into the catheter during retraction.Additionally, during attempted advancement when relaxed on the table top, devices #2 and #3 encountered resistance in advancement and devices #1 and #4 were unable to advance.When the catheters were fully straightened the baskets were able to advance and retract without resistance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the 4 returned devices confirmed the report of difficulty advancing and/or retracting.A corrective action (capa) has been initiated to address instances of difficulty during basket advancement and retraction.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.The product said to be involved is included in the scope of the corrective action.This observation occurred prior to use.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic procedure, for stone removal, the physician selected a cook memory eight wire basket.It was reported that before use, user tested the device and found out the basket could not be retracted into sheath after advanced out.This occurred with four (4) baskets.This occurred prior to patient contact; there was no impact to the patient.In addition, the user sustained no clinical consequence and there were no adverse effects to the user.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key25520681
Report Number1037905-2026-00284
Device Sequence Number21489624
Product Code LQR
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)281103(10)W4983439
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Device Lot NumberW4983439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown